Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 9, 2018, 4:15 PM EDT for Orange County, Florida. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2018, 4:15 PM EDT (20:15 UTC)
- Expired
- Aug 9, 2018, 4:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Melbourne, FL
County Orange County, FL
The radar
The Melbourne radar (KMLB), 102 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 4:51 PM EDT | TSTM WND DMG | 6 Ssw Conway, FL | REPORT RELAYED VIA TRAINED SPOTTER REPORTS DOWNED POWERLINES AT THE INTERSECTION OF WEST TAFT VINELAND ROAD AND SIDNEY HAYES ROAD. THIS IS APPROXIMATELY 3 MILES WEST OF OIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1389 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
164
WWUS82 KMLB 092015
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
415 PM EDT THU AUG 9 2018
FLZ045-053-144-092045-
Osceola FL-Orange FL-Southern Lake County FL-
415 PM EDT THU AUG 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE...SOUTHWESTERN
ORANGE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 445 PM EDT...
At 415 PM EDT, Doppler radar was tracking a strong thunderstorm over
Four Corners, or near Celebration, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Orlando, Kissimmee, Winter Garden, Groveland and Windermere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2856 8192 2849 8134 2825 8134 2824 8155
2826 8156 2826 8166 2835 8166 2835 8172
2844 8190
TIME...MOT...LOC 2015Z 251DEG 15KT 2832 8160
$$
CombsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:14 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 9, 3:14 PM EDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Melbourne FL 314 PM EDT Thu Aug 9 2018 .DISCUSSION... Tonight...Storms from mid to late afternoon are expected to increase over ECFL given westerly deep layer winds and a diffuse west coast boundary moving across the area. Current forecast keeps sct coverage in place through sunset with steady tapering off of activity through late tonight while lingering storms move toward the east coast and off the beaches of Volusia and Brevard counties. Fri...Similar regime remains in place for Fri as ridge remains south of the area. Development of diurnal storms over the favored eastern portion of the peninsula wl occur. Guid continues to suggest at least sct coverage, with slightly better chcs over the central to southern half of the area and along the coast once again from from mid to late afternoon. from prev disc... Sat...Broadly cyclonic pattern over the eastern seaboard continues thru week's end, which will keep the axis of the Bermuda Ridge suppressed south of Lake-O and the Nrn Bahamas. This in turn will generate a westerly flow thru the H100-H70 lyr acrs the region, a flow pattern that will concentrate diurnal precip over the east central peninsula. Sun-Wed... Troffing pattern will persist east of the MS River Valley into early next week before gradually dampening out into mid week. This will allow the Bermuda Ridge axis to slowly build into central FL, with the H100-H70 mean flow gradually backing from SW on Sun to due S by daybreak Wed. The increasing southerly component will tap sufficient tropical moisture to push PoPs into the 50-60pct range Sun/Mon. A new slug of dry air is fcst to advect into FL by midweek. PoPs will continue to favor the east coast thru Tue, but dropping back to 30- 40pct, then 30pct areawide on Wed as low/mid lvl flow orients itself to S/SE, parallel to the central FL Peninsula. No sig change in PoPs as the prevailing srly wind component keeps them AOA climo...maxes L/M90s, mins L/M70s. && .AVIATION... Stronger west winds today have led to an early start to convection with some early afternoon showers moving across the interior areas/terminals. Based on latest trends in HRRR and local WRF models it seems showers and storms will affect a majority of the terminals across the area this afternoon. Based on this I included TEMPO groups for the possibility of strong storms producing brief periods of MVFR/IFR visibilities. The likely period of shower and thunderstorm impact will be from approximately 09/19Z-22Z for the interior terminals, and from approximately 09/20Z-23Z for the coastal terminals. Storms should dissipate and/or move offshore after sunset, with VFR conditions prevailing overnight. With a low chance of showers/storms for Friday, I've held off on adding a VCSH/VCTS group at KMCO with the 09/18Z TAF package. && .MARINE... Tonight...Wly steering flow may allow some storms to push just offshore later in the day/toward sunset from convection that develops over the interior and can push back toward the coast. Outside of this activity favorable winds and seas can be expected. Fri-Mon...Broad troffing pattern over the ern seaboard will keep the Bermuda ridge axis in the vcnty of Lake-O and the nrn Bahamas into early next week. Light to gentle SWrly breeze will prevail, backing to S/SE in the early aftn/late evng hrs due to the sea breeze circulation. Seas AOB 2FT nearshore and 2-3FT offshore on Fri, subsiding to AOB 2FT areawide Fri night thru Mon. Primary marine threat will be sct tsras moving offshore each aftn. && .HYDROLOGY... The river level on the Saint Johns River at Astor is forecast to remain nearly steady in minor flood stage late this week, then begin to slowly decline this weekend into early next week. The river may recede below Minor Flood Stage over the next 5 days, but will remain elevated above Action Stage beyond the forecast period. Elsewhere, river levels are forecast to remain within Action Stage over the next 5 days. Please refer to our River Flood Warnings/Statements (FLSMLB) and Hydrologic Statements (RVSMLB) for the most recent stage and forecast information. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 92 75 92 / 30 40 30 50 MCO 76 93 75 93 / 20 30 20 40 MLB 74 92 75 91 / 30 40 30 50 VRB 72 92 73 91 / 30 40 30 50 LEE 77 93 76 93 / 10 30 20 40 SFB 77 94 77 94 / 20 30 20 40 ORL 77 94 76 93 / 20 30 20 40 FPR 73 91 72 90 / 30 40 30 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && JP/TES/KR
Hazardous weather outlook, Aug 9, 11:09 AM EDT, 5 hours 6 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 1109 AM EDT Thu Aug 9 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-100000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1109 AM EDT Thu Aug 9 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Isolated to scattered thunderstorms are forecast to develop on the east and west coast sea breeze boundaries this afternoon and move to the east at 5 to 10 mph. Boundary interactions should increase the coverage and intensity of storms during the late afternoon and early evening, especially near the east coast. The main storm threat will be from lightning strikes, which will be frequent in a few strong storms. Drier mid level air will enhance the thunderstorm gust potential, with gusts up to 50 mph possible. Stronger and slower moving storms could also dump near 2 inches of rain in an hour. .RIP CURRENT IMPACT... A small long period swell will continue to produce a moderate rip current risk at area beaches. Only swim in the ocean near a lifeguard. .MARINE THUNDERSTORM GUST IMPACT... Isolated to scattered storms will move to the east at 5 to 10 mph across the peninsula this afternoon and evening, with a few pushing across the coast. Gusts 40 to 50 mph will be possible with a few storms. Mariners should remember that these strong wind gusts often occur well ahead of the heavy rain and lightning associated with an approaching storm. .RIVER FLOOD IMPACT... The Saint Johns River at Astor remains near Flood Stage. A River Flood Warning continues in this area for minor flooding. The Saint Johns River at Sanford, Deland, and above Lake Harney near Geneva remain above Action Stage. River levels are forecast to remain steady or slowly fall through late week. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Rising moisture levels will lead to a gradual increase in storm coverage through the weekend. Lightning strikes will continue to be the main hazard, but the presence of some drier mid level air will keep the gust potential elevated. Slow moving storms will also produce local rain amounts of 2 or 3 inches in a short period of time, leading to water ponding problems on roadways and in other poorly drained areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today. Lascody/Sedlock
In the hours before
Special weather statement, Aug 9, 4:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
415 PM EDT THU AUG 9 2018
FLZ045-053-144-092045-
Osceola FL-Orange FL-Southern Lake County FL-
415 PM EDT THU AUG 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE...SOUTHWESTERN
ORANGE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 445 PM EDT...
At 415 PM EDT, Doppler radar was tracking a strong thunderstorm over
Four Corners, or near Celebration, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Orlando, Kissimmee, Winter Garden, Groveland and Windermere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2856 8192 2849 8134 2825 8134 2824 8155
2826 8156 2826 8166 2835 8166 2835 8172
2844 8190
TIME...MOT...LOC 2015Z 251DEG 15KT 2832 8160
CombsThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 4:27 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Aug 9, 4:29 PM EDT | Special Weather Statement | MLB | Volusia | 31 min |
| Aug 9, 4:37 PM EDT | Special Weather Statement | MLB | Orange | 38 min |
| Aug 9, 4:44 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 31 min |
| Aug 9, 5:05 PM EDT | Special Weather Statement | MLB | Orange | 55 min |
| Aug 9, 5:23 PM EDT | Special Weather Statement | MLB | Brevard | 67 min |
| Aug 9, 5:27 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Aug 9, 5:29 PM EDT | Special Weather Statement | MLB | Martin | 31 min |
| Aug 9, 6:01 PM EDT | Special Weather Statement | MLB | Seminole | 29 min |
| Aug 9, 6:18 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Volusia | 27 min |
| Aug 9, 6:39 PM EDT | Special Weather Statement | MLB | Indian River | 66 min |
| Aug 9, 6:48 PM EDT | Special Marine Warning | MLB | 117 min | |
| Aug 9, 7:01 PM EDT | Special Weather Statement | MLB | Okeechobee | 44 min |
| Aug 9, 7:44 PM EDT | Special Weather Statement | MLB | Indian River, Saint Lucie | 46 min |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.